Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Universal Toda brackets of ring spectra


Author: Steffen Sagave
Journal: Trans. Amer. Math. Soc. 360 (2008), 2767-2808
MSC (2000): Primary 55P43; Secondary 19D55, 55S35, 55U35
DOI: https://doi.org/10.1090/S0002-9947-07-04487-X
Published electronically: December 11, 2007
MathSciNet review: 2373333
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct and examine the universal Toda bracket of a highly structured ring spectrum $R$. This invariant of $R$ is a cohomology class in the Mac Lane cohomology of the graded ring of homotopy groups of $R$ which carries information about $R$ and the category of $R$-module spectra. It determines for example all triple Toda brackets of $R$ and the first obstruction to realizing a module over the homotopy groups of $R$ by an $R$-module spectrum. For periodic ring spectra, we study the corresponding theory of higher universal Toda brackets. The real and complex $K$-theory spectra serve as our main examples.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 55P43, 19D55, 55S35, 55U35

Retrieve articles in all journals with MSC (2000): 55P43, 19D55, 55S35, 55U35


Additional Information

Steffen Sagave
Affiliation: Department of Mathematics, University of Oslo, Box 1053, N-0316 Oslo, Norway
Email: sagave@math.uio.no

Received by editor(s): December 5, 2006
Published electronically: December 11, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.